MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number LF5644
Medical Device Problem Codes Retraction Problem (1536); Difficult to Open or Close (2921); Intermittent Energy Output (4025)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during laparoscopic unilateral, possible bilateral salpingo-oophorectomy, frozen section, possible total laparoscopic hysterectomy, the knife blade lever was stuck in the pulled position and not able to be released to open the jaws of the handpiece approximately 2 hours after the surgery started.It was locked on tissue, specifically a pedicle in the gyn space less than 7mm in thickness.It was removed by pulling a second handpiece and cutting the tissue around the stuck tissue to remove device.Additional 20 minutes was added to procedure due to a second handpiece had to be pulled and to troubleshoot and problem solve what the first handpiece could not do due to the fact that it locked on tissue.The knife blade was not protruding beyond the edge of the jaws.There was minimal blood loss but no transfusion was necessary.
 
Additional Manufacturer Narrative
D10 concomitant product: vlft10gen ft series energy platformx1, (serial#: (b)(6).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20066105
Report Number1717344-2024-01680
Device Sequence Number7785063
Product Code GEI
UDI-Device Identifier10884521521742
UDI-Public10884521521742
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K161804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF5644
Device Catalogue NumberLF5644
Device Lot Number40640278X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Initial Report FDA Received Date08/26/2024
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale